MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-23
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/31/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2023, an unspecified xience stent was implanted in the 85-90% stenosed, heavily calcified left main to the left anterior descending coronary artery; however, due to the heavy calcification, the stent was under-expanded and not well apposed to the vessel wall.The patient may have developed in-stent thrombosis and died on (b)(6) 2023.No additional information was provided.
 
Additional Manufacturer Narrative
The unique device identifier (udi) is unknown because the part number and lot number were not provided.The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the previously filed report, the following information was received: the patient was on dual antiplatelet therapy (dapt) of aspirin and plavix, pre and post loaded prior to the case.The patient was on cardiac support during the procedure.Pre-dilatation was performed prior to implanting the 3.5 x 23 mm xience skypoint stent.The stent was post-dilated to 4.0mm.The patient also had unspecified bleeding in the iliac artery during this procedure requiring a covered stent.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.A medical review and cine review was performed by an abbott vascular clinical specialist.The reviewer concluded the most likely cause of death for this patient is acute stent thrombosis secondary to stent under expansion due to heavy calcification.Additionally, the possibility of dissection in the left main may have contributed to the thrombosis.However, this can not be definitively stated due to the poor quality of the video provided.It can be definitively stated that the thrombosis was unrelated to xience skypoint.The patient¿s death was due to acute thrombosis with a combination of their advanced age, severely advanced coronary artery disease, not being a surgical candidate, and the possibility of a left main dissection.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility (wall apposition).The reported patient effects of thrombosis and death are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16444197
Report Number2024168-2023-01946
Device Sequence Number5835610
Product Code NIQ
UDI-Device Identifier08717648233418
UDI-Public08717648233418
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-23
Device Catalogue Number1804350-23
Device Lot Number2080341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale